Skip to content
My WebMD Sign In, Sign Up
Peripheral neuropathy and FMS?
avatar
LoriV1977 posted:
Hi! My name is Lori, I live in Colorado and I've had FMS for over 20 years. About 3-4 years ago, I started having pretty severe tingling, numbness, and pain in both of my feet. It's now to the point that I'm not sure if I'd be able to walk without taking Lyrica. I was taking a combination of Cymbalta and Lyrica but the Cymbalta caused such excessive sweating and dry mouth, that I had to wean myself off of it. I, also, ended up with enamel damage to my 4 front, top teeth due to severe dry mouth. I'm still having a little because of the Lyrica but it's much more tolerable. Sorry! I got off my topic. Is there anyone out there that has the neuropathy problems? I thought FMS was awful but this intensifies it beyond words! HELP! Take care....
Reply
 
avatar
booch007 responded:
Hey Lori,

I have neuropaty symptoms when the muscles get too contracted and press on the nerves. Heat paks and a bath or a massage helps it.

If you ALWAYS have this, you should see neurology and get a real diagnosis. We blame FM for everything, but you may have a combe going here. Diabetes can do this, but also some peripheral neuro diseases can get you too as well as MS. I am thinking CIDP. So, get checked and see that it reallyis FM?

Hugs to you............nancy B
 
avatar
squarley replied to booch007's response:
I TO GET THE TINGLING AND NUMBNESS,ANS PAIN IN THE FEET EVEN MY TOES HURT,IT HAS BEEN NARROWED DOWN TO FM, BUT DO GET IT CHECKED OUT.I HAVE HAD IT FOR 20 YEARS ALL SO, I AM 64, COMFORTING HUGS TO YOU,SQUARLEY
 
avatar
LoriV1977 replied to booch007's response:
Hi Nancy,
Thank you for the tips! What is CIPD? I suppose I can put in into a search engine and pull something up. I've had nerve conduction studies and it doesn't show MS or anything like that. I see another neurologist on the 17th and I'm sure he'll order more testing. Looking so forward to another one of those tests that are so uncomfortable but I need to do it. My blood sugar has been checked and it's always within normal limits so diabetes isn't the cause. My family doctor says he has more patients with fms that have this, too. It's pretty scary since we depend on our feet to walk. I think the same as you do, Nancy. I feel like there's something more going on than fms. I'm hoping this next neurological exam will come up with something so maybe there's a better way to treat it. Seems like there's not much that can be done for neuropathy.
Thank you so much for your input! Hugs....
 
avatar
LoriV1977 replied to squarley's response:
Hi Squarely,
Do your feet hurt most or all of the time? Is there anything you do for it that helps calm it down? I do massage and it works very temporarily, then comes back within several minutes or after getting up to walk. I read about some infrared (?) socks that you start out wearing 24 hours a day. I lost the site I was on. I should've saved it. After so long and no relief, I don't trust most things to work. Just gimmicks to make some money off people who are desperate for relief.
Thank you for your response! I so appreciate it.
Hugs....
 
avatar
LoriV1977 replied to booch007's response:
Hi again,
I just did some research on CIDP. I have never heard of it and out of all the doctors I've seen, not ONE has ever brought this disease to my attention. It sounds more severe than what I've got going on but I'm definitely, going to bring it up to the new neurologist. Thank you for enlightening me! Never hurts to check these things out.
Hugs....
 
avatar
dollbug responded:
Hello Lori and welcome....MiMi in NC...one of my first problems was with my feet....I actually went to therapy for a while and they did some infrared therapy on them...on occasion I still have some problems but they are not as bad as they were....Have you tried soaking them in epsom salts? This might help..

I also want to encourage you to be sure and ask your doctor to check your Vitamin D level...which is so important for a lot of people...low Vitamin D can cause some of us to have additional pain and it can also affect other illnesses as well....you can read up on this...

I have learned how to *control my FM pain by taking vitamins and supplements and doing other things as well*...

I have had 7 hand surgeries....most of them due to carpal tunnel problems on both hands...my hands use to hurt me all the time....after I fell and broke both wrist...(different times) and hardwear was put in them....they finally got so much better than they were.

I am sure that you will soon find lots of good *tools and tips* here that might help you cope better....be sure and read the *tips* and *resources* that you will find to the right of this page...

Take care and good luck..


MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

My personal exchanges are Vitamin D and Pain and Wrath of the Dragon....if you care to visit..
 
avatar
booch007 replied to LoriV1977's response:
Lori,

My involvement with the nerves comes and goes. I am able to make it better also with the tricks I have learned. Does anything make it better?

CIDP: is chronic inflamatory demylinating polyneuropathy. It is like MS of the peripheral nerves and is found with biopsy and history. Besides tingling there is functional issues.

I feel confident that you are just like us and it is a sensation involvement from either muscles pressing on the nerves or just a brain sensation thing that gives you the feeling of nerve irritation.

More opinions is always a good thing. It took me 9 doctors to finally get a label and a therapy plan that fit.

Good luck, Nancy B
 
avatar
squarley replied to LoriV1977's response:
I WOULD SAY MY FEET HURT HALF THE TIME I GET THE TINGLING AND NUMBNESS MORE, I TAKE THE XANX AND BELIEVE IT OR NOT IT HELPS SOME AND SOME TYLENOL ,THERE IS NO REAL HELP YOU HAVE TO TRY DIFFERENT THINGS ,YES THE MASSAGE HELPS TEMPORY. GET IT ALL CHECKED OUT BECAUSE SO MANY THING CAUSE THESE THINGS, I HAD LOW B12 AND IT CAUSED A LOT OF THINGS SO GET EVERY THING CHECKED AND I HOPE YOU FIND OUT WHAT IT IS AND SOME RELIEVE,HUGS ,SHIRLEY
 
avatar
annette030 replied to squarley's response:
I am not surprised that the Xanax helps. It makes folks generally feel better. Isn't that why they usually take it?

Be very careful it you also take opiates. I heard recently that benzos should not be prescribed to folks on opiates at all due to drug interactions. This was based on relatively new research.

My great aunt was a retired RN and she swore by a tylenol at bedtime, she said there was no medical reason why it should work, but it did. She had Parkinson's and a heart problem. No FMS.

Massage really hurt me, it felt fine while it was happening, then I would get up and feel terrible pain and stiffness all over. A foot rub or a back rub is okay, an all over body massage is not good for me.

Everyone must figure out what works for them.

Take care, Annette
 
avatar
squarley replied to annette030's response:
I CAN NOT TAKE OPIATES,IN FACT I CAN HARDLY TAKE ANY THING I AM SO SENSITIVE TO MEDS, SORRY FOR THE CAPS MY EYES BLURRY THIS MORNING A MIGRAINE. ,BUT I THANK GOD I FOUND SOMETHING TO HELP I DO NOT LIKE TAKING THE XANX I WISH I DID NOT NEED IT BUT THAT AND THE TYLENOL ALONG WITH HEAT AND MASSAGE GET ME THROUGH, THAT'S A STRANGE THING WE ALL HAVE TO FIND DIFFERENT THING S THAT HELP US. I DO RECOMMEND GETTING A BLOOD TEST FOR LOW D AND B12 THAT CAUSED ME SO MUCH TROUBLE AND IT TOOK A YEAR TO GET THAT UNDER CONTROL,MAY EVERY ONE HAVE THE BEST DAY THEY CAN, COMFORTING HUGS ,SQUARLEY
 
avatar
annette030 replied to squarley's response:
My doctor did those blood tests many years ago, both were normal, although the D was in the low normal range. I take 2,000 units of Vit D3 a day. No difference in my pain or other symptoms.

It is a drag that we do not all respond the same way to various drugs/treatments, but that is true of many illnesses, so I have never worried about it.

Take care, Annette


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
447 of 521 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.